Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jan 5, 2005, 1:30 AM CST for Greene County, Missouri. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 5, 2005, 1:30 AM CST (07:30 UTC)
- Expired
- Jan 5, 2005, 7:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Greene County, MO
The radar
The Springfield radar (KSGF), 11 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 2:27 AM CST | FLASH FLOOD | 1 E Springfield, MO | LAW ENFORCEMENT OBSERVED FLASH FLOODING OVER FARM ROAD 164 APPROXIMATELY ONE MILE EAST OF THE SPRINGFIELD CITY LIMITS. FLOODING APPEARS TO BE A TRIBUTARY OF THE JAMES RIVER. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 4:19 AM CST | FLASH FLOOD | 1 W Fair Grove, MO | HIGHWAY CC WEST OF FARM ROAD 199 WAS INUNDATED FROM FLASH FLOODING. WATER WAS UP TO THE STREET SIGN...WHICH IS ABOUT FIVE FOOT HIGH. REPORTED BY . |
| Jan 5, 5:45 AM CST | FLASH FLOOD | 4 E Willard, MO | HIGHWAY O IMPASSIBLE NEAR HIGHWAY 13. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 5:47 AM CST | FLASH FLOOD | Springfield, MO | THE INTERSECTION OF DIVISION AND GLENSTONE IS INUNDATED WITH SIX TO EIGHT INCHES OF WATER. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 5:50 AM CST | FLASH FLOOD | Fair Grove, MO | SEVERAL STREETS IN THE CITY OF FAIR GROVE ARE IMPASSABLE. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 7:32 AM CST | FLASH FLOOD | Turners, MO | THE JAMES RIVER IS FOUR AND A HALF FEET OVER FARM ROAD 134. REPORTED BY AMATEUR RADIO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 708 m²/s²
- 0-3 km storm-relative helicity
- 682 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 050732 FFWSGF MOC077-051330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 130 AM CST WED JAN 5 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN SOUTHWEST MISSOURI. * UNTIL 730 AM CST. * AT 125 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND THUNDERSTORMS THAT WILL TRAIN OVER GREENE COUNTY THROUGH MUCH OF THE EARLY MORNING HOURS. THIS HEAVY RAIN WILL AGGRAVATE SATURATED SOILS...CAUSING FLASH FLOODING TO OCCUR. AN ADDITIONAL ONE TO TWO INCHES WILL BE POSSIBLE THROUGH THE MORNING HOURS. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SPRINGFIELD...ASH GROVE...BATTLEFIELD...BROOKLINE...FAIR GROVE...REPUBLIC...STRAFFORD...WALNUT GROVE...WILLARD... BASSVILLE...BOIS DARC AND CAVE SPRINGS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3741 9309 3711 9309 3711 9360 3741 9360 $$ CRAMER
1 follow-up statement
000 WGUS73 KSGF 050931 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 329 AM CST WED JAN 5 2005 MOC077-051330- GREENE MO- 329 AM CST WED JAN 5 2005 FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 329 AM CST WED JAN 5 2005 ...FLASH FLOOD WARNING CONTINUES FOR GREENE COUNTY UNTIL 730 AM CST... AT 324 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THIS LARGE RAIN SHIELD EXTENDS BACK INTO KANSAS AND OKLAHOMA...AND WILL CONTINUE TO TRAIN OVER GREENE COUNTY FOR SEVERAL HOURS THIS MORNING. HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SPRINGFIELD...ASH GROVE... BATTLEFIELD...BROOKLINE...FAIR GROVE...REPUBLIC...STRAFFORD...WALNUT GROVE...WILLARD...BASSVILLE...BOIS DARC AND CAVE SPRINGS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ CRAMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 11:49 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Jan 4, 11:49 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 PM CST TUE JAN 4 2005
.AVIATION...
FOR THE 06Z KSGF/KJLN TAFS...THERE IS A BIT OF A BREAK IN THE
HEAVIER PRECIPITATION ATTM. SURFACE WAVE ALONG THE NEARLY STATIONARY
COLD FRONT IS OVER SOUTHERN MISSOURI...WITH THE FRONT LIFTING NORTH
OF KUNO AS 0500 GMT. ANOTHER WAVE HAS DEVELOPED ALONG THE RED RIVER
WITH THUNDERSTORMS BREAKING OUT NORTH OF THE FRONT FROM SOUTH
CENTRAL KS INTO NORTHERN TX. THIS WILL RIDE NORTHEAST AFFECTING THE
REGION LATER TONIGHT. FINAL AND STRONGEST WAVE OF LOW PRESSURE WILL
MOVE THROUGH SOUTHERN MO LATE WED MORNING WITH PRECIPITATION
GRADUALLY TAPERING OFF LATE IN THE DAY. MAY SEE SOME LIGHT FREEZING
PRECIP MOVE INTO THE KJLN AREA WED AFTERNOON AS COLD AIR SURGES
SOUTH BEHIND THE SFC LOW...BUT THE HEAVIER PRECIPITATION WILL BE
MOVING EAST OF THE AREA DURING THAT TIME. HAVE MAINLY MVFR/TEMPO IFR
CONDITIONS THROUGH MIDDAY WED THEN IFR WED AFTERNOON EVENING AS LOW
STRATUS BECOMES ESTABLISHED BEHIND EXITING LOW PRESSURE.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...WINTER WEATHER ADVISORY THROUGH WEDNESDAY NORTH OF A NEVADA TO
VERSAILLES LINE.
FLOOD WATCH THROUGH WEDNESDAY ALL COUNTIES.
.KS...FLOOD WATCH ALL COUNTIES THROUGH WEDNESDAY.
WINTER WEATHER ADVISORY THROUGH WEDNESDAY FOR BOURBON AND
CRAWFORD COUNTY.
WFO SGFHazardous weather outlook, Jan 4, 7:56 PM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 PM CST TUE JAN 4 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051200- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 756 PM CST TUE JAN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. FLOODING: AREAS OF MODERATE TO LOCALLY HEAVY RAIN WILL OCCUR INTO THE EARLY MORNING HOURS. THE HEAVIEST RAIN IS EXPECTED OVER SOUTHEAST KANSAS AND IN COUNTIES ALONG THE WESTERN MISSOURI STATE LINE NORTHEAST TO ELDON AND VERSAILLES. THIS WILL AGGRAVATE ALREADY EXISTING FLOODING ACROSS THE REGION. NUMEROUS LOW WATER CROSSINGS ARE FLOODED IN THE OUTLOOK AREA. DENSE FOG: AREAS OF DENSE FOG WILL OCCUR...MAINLY ALONG AND SOUTH OF STATE HIGHWAY 60 WHICH IS NORTH OF WARM FRONT LIFTING NORTH FROM ARKANSAS. THE VISIBILITY WILL BE NEAR ZERO IN SOME AREAS...ESPECIALLY FROM THE SPRINGFIELD AREA SOUTH TO THE ARKANSAS STATE LINE...AND EAST OF SPRINGFIELD TO THE HOUSTON AND WEST PLAINS AREAS. THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL BE EMBEDDED WITH THE AREAS OF RAINFALL THAT MOVE NORTHEAST INTO THE AREA THROUGH TONIGHT. SEVERE STORMS ARE NOT EXPECTED. FREEZING RAIN: TEMPERATURES MAY FALL TO AROUND FREEZING TONIGHT ALONG AND NORTHWEST OF A VERSAILLES TO PITTSBURG KANSAS LINE. IF TEMPERATURES DO GET THIS COLD THEN SOME ICE COULD ACCUMULATE...MAINLY ON ELEVATED SURFACES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL MODERATE TO HEAVY RAINFALL IS POSSIBLE EARLY WEDNESDAY...WHICH COULD LEAD TO ADDITIONAL FLOODING. ALSO...TEMPERATURES WILL REMAIN NEAR FREEZING OVER FAR NORTHWEST PORTIONS OF THE OUTLOOK AREA...SO SOME ADDITIONAL ICE ACCUMULATIONS ARE POSSIBLE THERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. IZZI/DSA
In the hours before
Local storm report, Jan 4, 8:40 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
840 PM CST TUE JAN 04 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0453 PM FLASH FLOOD TURNERS 37.18N 93.15W
01/04/2005 GREENE MO AMATEUR RADIO
HEADWATERS OF THE JAMES RIVER FLOODED ON TO FARM ROAD
134 NORTHEAST OF TURNERS.
0800 PM FLASH FLOOD 11 S WEST PLAINS 36.58N 91.85W
01/04/2005 HOWELL MO LAW ENFORCEMENT
CAR WASHED OFF ROAD ON COUNTY RD 8770 JUST SOUTH OF
HIGHWAY 17, WATER RESCUE REQUIRED. PERSON WAS RESCUED.
IZZILocal storm report, Jan 4, 9:48 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CST TUE JAN 04 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD AVA 36.95N 92.65W
01/04/2005 DOUGLAS MO EMERGENCY MNGR
SEVERAL AREAS FLOODED. HWY FF EAST OF AVA IS CLOSED. Y
HWY WEST OF AVA IS CLOSED. CAR WAS SWEPT OFF THE ROAD
AND WASHED DOWN THE CREEK OFF OF HWY VV EAST OF 14. BOTH
PEOPLE IN THE CAR SURVIVED.
IZZILocal storm report, Jan 4, 11:56 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1156 PM CST TUE JAN 04 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 11 S WEST PLAINS 36.58N 91.85W
01/04/2005 HOWELL MO LAW ENFORCEMENT
CAR WASHED OFF ROAD ON COUNTY RD 8770 JUST SOUTH OF
HIGHWAY 17, WATER RESCUE REQUIRED. PERSON WAS RESCUED.
0930 PM FLASH FLOOD AVA 36.95N 92.65W
01/04/2005 DOUGLAS MO EMERGENCY MNGR
SEVERAL AREAS FLOODED. HWY FF EAST OF AVA IS CLOSED. Y
HWY WEST OF AVA IS CLOSED. CAR WAS SWEPT OFF THE ROAD
AND WASHED DOWN THE CREEK OFF OF HWY VV EAST OF 14. BOTH
PEOPLE IN THE CAR SURVIVED.Local storm report, Jan 4, 11:57 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1157 PM CST TUE JAN 04 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD NOEL 36.55N 94.48W
01/04/2005 MCDONALD MO LAW ENFORCEMENT
WATER RESCUE ON THE ELK RIVER NEAR NOEL...WATER
CONTINUES TO RISE ON THE ELK RIVER.
0300 PM FLASH FLOOD REEDS SPRING 36.75N 93.38W
01/04/2005 STONE MO LAW ENFORCEMENT
FLOODED ROADS
0300 PM FLASH FLOOD 2 W VERONA 36.97N 93.84W
01/04/2005 LAWRENCE MO LAW ENFORCEMENT
LOW WATER CROSSING ON COUNTY ROAD 2220 FLOODED
0300 PM FLASH FLOOD 5 SW POTTERSVILLE 36.65N 92.09W
01/04/2005 HOWELL MO LAW ENFORCEMENT
HIGHWAY MM CLOSED DUE TO FLOODING
0300 PM FLASH FLOOD 1 W MOODY 36.53N 92.00W
01/04/2005 HOWELL MO LAW ENFORCEMENT
HIGHWAY 142 CLOSED DUE TO FLOODING
0337 PM FLASH FLOOD NEOSHO 36.87N 94.37W
01/04/2005 NEWTON MO LAW ENFORCEMENT
STREET FLOODING.
0345 PM FLASH FLOOD 2 E DEERFIELD 37.83N 94.48W
01/04/2005 VERNON MO LAW ENFORCEMENT
1 FOOT OF WATER OVER HIGHWAY 54
0430 PM FLASH FLOOD 1 SE ASBURY 37.27N 94.61W
01/04/2005 JASPER MO LAW ENFORCEMENT
SEVERAL COUNTY ROADS FLOODED.
0453 PM FLASH FLOOD TURNERS 37.18N 93.15W
01/04/2005 GREENE MO AMATEUR RADIO
HEADWATERS OF THE JAMES RIVER FLOODED ON TO FARM ROAD
134 NORTHEAST OF TURNERS.
0530 PM FLASH FLOOD 2 S CAMDENTON 37.97N 92.75W
01/04/2005 CAMDEN MO LAW ENFORCEMENT
A LAKE ROAD NEAR HIGHWAY 5 IMPASSIBLE.
0540 PM FLASH FLOOD 2 W BONA 37.55N 93.72W
01/04/2005 DADE MO LAW ENFORCEMENT
FLOODING OVER STATE HIGHWAY 215.
0545 PM FLASH FLOOD 3 E SYLVANIA 37.50N 93.98W
01/04/2005 DADE MO LAW ENFORCEMENT
FLOODING ON HIGHWAYS 97 AND E.
0550 PM FLASH FLOOD 2 N CLIMAX SPGS 38.13N 93.05W
01/04/2005 CAMDEN MO LAW ENFORCEMENT
LOW WATER CROSSING INUNDATED AND IMPASSIBLE.
0800 PM FLASH FLOOD 11 S WEST PLAINS 36.58N 91.85W
01/04/2005 HOWELL MO LAW ENFORCEMENT
CAR WASHED OFF ROAD ON COUNTY RD 8770 JUST SOUTH OF
HIGHWAY 17, WATER RESCUE REQUIRED. PERSON WAS RESCUED.
0930 PM FLASH FLOOD AVA 36.95N 92.65W
01/04/2005 DOUGLAS MO EMERGENCY MNGR
SEVERAL AREAS FLOODED. HWY FF EAST OF AVA IS CLOSED. Y
HWY WEST OF AVA IS CLOSED. CAR WAS SWEPT OFF THE ROAD
AND WASHED DOWN THE CREEK OFF OF HWY VV EAST OF 14. BOTH
PEOPLE IN THE CAR SURVIVED.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 6:15 PM CST | Flash Flood Warning | SGF | Camden, Dade, Dallas, Laclede, Maries, Miller and 3 more | 6 hr |
| Jan 5, 12:45 AM CST | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Jan 5, 12:59 AM CST | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jan 5, 2:58 AM CST | Flash Flood Warning | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 11 more | 6 hr |
| Jan 5, 4:02 AM CST | Flash Flood Warning | SGF | Barry | 6 hr |
| Jan 5, 5:23 AM CST | Flash Flood Warning | SGF | Phelps | 6 hr |
| Jan 5, 6:36 AM CST | Flash Flood Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 23 more | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.